Alert archive / Kentucky / Wind Advisories in 2026
Wind Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 14, 2026, 11:50 AM EDT for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Mar 15, 2026, 9:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 11:50 AM EDT (15:50 UTC)
- In effect from
- Mar 15, 2026, 9:00 AM EDT
- Expired
- Mar 16, 2026, 8:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS73 KLMK 141550 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1150 AM EDT Sat Mar 14 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150900- /O.NEW.KLMK.WI.Y.0003.260315T1500Z-260316T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of New Albany, New Castle, Jeffersonville, Nicholasville, Hartford, Lebanon, Richmond, Stanford, Bowling Green, Tompkinsville, Morgantown, Cynthiana, English, Bardstown, Paoli, Leitchfield, Providence, Lancaster, Elizabethtown, Winchester, La Grange, Lawrenceburg, Danville, Scottsburg, Shelbyville, Shepherdsville, Franklin, Columbia, Russellville, Springfield, Carlisle, Brownsville, Hardinsburg, Liberty, Albany, Hawesville, Greensburg, Harrodsburg, Campbellsville, Milton, Madison, Corydon, Jamestown, Scottsville, Burkesville, Hodgenville, Bedford, Horse Cave, Tell City, Lewisport, Paris, Salem, Edmonton, Frankfort, Glasgow, Brandenburg, Louisville, Versailles, Georgetown, Taylorsville, Jasper, and Lexington 1150 AM EDT Sat Mar 14 2026 /1050 AM CDT Sat Mar 14 2026/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ SUNDAY TO 8 AM EDT /7 AM CDT/ MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Indiana and central Kentucky. * WHEN...From 11 AM EDT /10 AM CDT/ Sunday to 8 AM EDT /7 AM CDT/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EBW
3 follow-up statements
174 WWUS73 KLMK 150621 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 221 AM EDT Sun Mar 15 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-152100- /O.EXT.KLMK.WI.Y.0003.260315T1300Z-260316T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Richmond, Danville, New Albany, Salem, Georgetown, Lebanon, Glasgow, Versailles, Franklin, Springfield, Stanford, Jamestown, Elizabethtown, Edmonton, Nicholasville, Corydon, Madison, Albany, Bowling Green, Lexington, Leitchfield, Jeffersonville, Burkesville, New Castle, La Grange, Louisville, Brandenburg, Shepherdsville, Jasper, Carlisle, Hardinsburg, Hawesville, Providence, Tell City, Milton, Taylorsville, Winchester, Tompkinsville, Shelbyville, Cynthiana, Lewisport, Lancaster, Greensburg, Bedford, Horse Cave, Harrodsburg, Liberty, Morgantown, Brownsville, Russellville, Scottsburg, Hartford, Scottsville, Columbia, Campbellsville, Paoli, English, Paris, Lawrenceburg, Bardstown, Hodgenville, and Frankfort 221 AM EDT Sun Mar 15 2026 /121 AM CDT Sun Mar 15 2026/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 8 AM EDT /7 AM CDT/ MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. South winds will shift to west winds tonight. * WHERE...Portions of south central Indiana and central Kentucky. * WHEN...From 9 AM EDT /8 AM CDT/ this morning to 8 AM EDT /7 AM CDT/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SRW
664 WWUS73 KLMK 152059 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 459 PM EDT Sun Mar 15 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160900- /O.CON.KLMK.WI.Y.0003.000000T0000Z-260316T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Scottsburg, Frankfort, New Albany, Tell City, Tompkinsville, Georgetown, Paoli, La Grange, New Castle, Horse Cave, Louisville, Hodgenville, Lawrenceburg, Greensburg, English, Hawesville, Lancaster, Hardinsburg, Jamestown, Campbellsville, Morgantown, Lebanon, Jasper, Shepherdsville, Lewisport, Salem, Providence, Paris, Edmonton, Lexington, Richmond, Bedford, Milton, Taylorsville, Nicholasville, Brownsville, Columbia, Albany, Shelbyville, Leitchfield, Springfield, Corydon, Elizabethtown, Madison, Brandenburg, Jeffersonville, Versailles, Carlisle, Liberty, Stanford, Cynthiana, Hartford, Bardstown, Russellville, Franklin, Scottsville, Bowling Green, Glasgow, Burkesville, Harrodsburg, Winchester, and Danville 459 PM EDT Sun Mar 15 2026 /359 PM CDT Sun Mar 15 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...Until 8 AM EDT /7 AM CDT/ Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EBW
108 WWUS73 KLMK 160657 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 257 AM EDT Mon Mar 16 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161200- /O.CON.KLMK.WI.Y.0003.000000T0000Z-260316T1200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Jeffersonville, Edmonton, Harrodsburg, Burkesville, Lawrenceburg, Louisville, Jasper, Richmond, Tell City, Lexington, Nicholasville, Stanford, Elizabethtown, Milton, Carlisle, Corydon, Hardinsburg, Hawesville, Georgetown, Danville, Albany, Shepherdsville, English, Glasgow, Lebanon, Lancaster, Russellville, Brandenburg, Providence, Taylorsville, New Albany, Salem, Bowling Green, Tompkinsville, Bedford, Jamestown, Shelbyville, Paoli, Lewisport, Frankfort, Paris, Leitchfield, Bardstown, Madison, Franklin, Greensburg, Cynthiana, La Grange, Liberty, Campbellsville, Hodgenville, Scottsburg, Winchester, Versailles, Brownsville, Horse Cave, Columbia, Hartford, New Castle, Morgantown, Scottsville, and Springfield 257 AM EDT Mon Mar 16 2026 /157 AM CDT Mon Mar 16 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Portions of south central Indiana and central Kentucky. * WHEN...Until 8 AM EDT /7 AM CDT/ this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SRW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:41 AM EDT, 5 hours 9 minutes earlier. Its key messages:
- * Strong south winds are expected on Sunday with gusts of 40-45mph. * Strong cold front will move across the region Sunday night and Monday morning. A band of strong to severe thunderstorms will accompany the front with a damaging wind threat. * Rapid drop in temperatures will lead to a rain to snow transition early Monday morning. Brief snow accumulations will be possible. * Much colder conditions are expected for Monday and Tuesday.
Area forecast discussion, Mar 14, 6:41 AM EDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Louisville KY 641 AM EDT Sat Mar 14 2026 ...Updated Aviation Discussion... .KEY MESSAGES... * Strong south winds are expected on Sunday with gusts of 40-45mph. * Strong cold front will move across the region Sunday night and Monday morning. A band of strong to severe thunderstorms will accompany the front with a damaging wind threat. * Rapid drop in temperatures will lead to a rain to snow transition early Monday morning. Brief snow accumulations will be possible. * Much colder conditions are expected for Monday and Tuesday. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 205 AM EDT Sat Mar 14 2026 The cold front has exited the region to the south and is beginning to stall over TN. High pressure will move over the region this morning and push off to the east by the afternoon. The stalled front over TN will lift north as a warm front in the afternoon, as a low pressure develops over the Rockies. As the warm front lifts north, it will likely bisect the region. This will create a gradient of high temperatures, where north of the warm front will see temperatures in the upper 50s and low 60s and south of the front in the upper 60s and touching 70. Looking at forecast soundings, we will see ample mixing today, which may bring some mild dry air mix down. For this reason, have lowered Td and RH and increase winds slightly. Will see afternoon RH in the 25-35% range and wind gusts around 10-15mph. The low pressure system over the Rockies will begin to strengthen and push east Saturday night. Southwesterly flow and WAA will increase over the region, which will increase temperatures on Sunday. Highs are forecasted to be in the mid-upper 70s. A strong 60+kt LLJ will peak as it moves over the lower Ohio Valley mid- morning through the rest of the day on Sunday. This LLJ coupled with tight pressure gradients and ample mixing will lead to increased winds on Sunday. Sustained winds on Sunday will be 25-30mph and gusting 40-45mph (some 50+mph gusts will be possible at times). A Wind Advisory will be needed for Sunday. Confidence in these winds is high. Sunday evening, the low pressure system will continue to deepen and work NE over the Ohio Valley. The cold front of this system will begin to push into western Kentucky around 0Z. A thin line of showers and storms will be just ahead of the cold front as it pushes east across the region. The convective environment will be well primed from deep troughing lending ample forcing and shear, strong WAA bringing deep moisture, a strong LLJ to increase the low-level shear, and some weak (~300J/kg) instability. Instability will be limited given that the line will be moving through during the diurnal minimum and warm air aloft. Due to these conditions, the main threat will be damaging winds. There is a chance for a brief, spin-up tornado, given line-breaks, nubs, and other QLCS characteristics. The QLCS will move through quickly only lasting a short while in any one location. Scattered showers will linger behind the cold front, especially as moisture wraps around the occluding low pressure system. Strong CAA behind the cold front will allow for rain to transition to snow Monday morning. Snowfall up to about 1 inch is possible. Though accumulations will remain minimal given warmer ground temperatures. Brief dusting will be likely. && .LONG TERM /MONDAY THROUGH FRIDAY/... Issued at 205 AM EDT Sat Mar 14 2026 Monday... Snow will taper off from west to east Monday late morning. Continued CAA into the region will keep high temperatures around freezing for the day. Winds will remain breezy through the day and steadily slacken late Monday as the pressure gradient weakens. With cold weather and gusty winds, it'll be a blustery day. Tuesday through Friday... Continued CAA and approaching high pressure will bring temperatures into the teens for lows on Tuesday morning. High will remain around freezing for Tuesday. High pressure will push east of the region on Wednesday, which will allow temperatures to increase. A weak, shortwave trough may bring a clipper system through the Ohio Valley Wednesday morning. This would bring a brief chance for rain/snow showers. Best precip chances will be over the northern half of the region. The remainder of the week and into the weekend looks quiet with mild temperatures. && .AVIATION /12Z TAFS THROUGH 18Z SUNDAY/... Issued at 641 AM EDT Sat Mar 14 2026 VFR conditions are expected to remain at all area TAF sites through the forecast period. A warm front will lift north today which will lead to veering light winds. Early Sunday morning, a strong low pressure system will bring a strong LLj over the Ohio Valley. This will introduce LLWS at all TAF sites after 6Z until sunrise on Sunday. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...SRW LONG TERM...SRW AVIATION...SRW
Hazardous weather outlook, Mar 14, 2:36 AM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 236 AM EDT Sat Mar 14 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150645- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 236 AM EDT Sat Mar 14 2026 /136 AM CDT Sat Mar 14 2026/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds up to 45mph will be possible during the day on Sunday. Sunday night into Monday morning, a strong cold front will move east across the region. This will bring a line of thunderstorms capable of producing strong to severe winds and an isolated tornado or two. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. SRW
Nearby
Wind Advisories in Kentucky, 2026Wind Advisories in Indiana, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.